Alert archive / Texas / Small Craft Advisories in 2011
Small Craft Advisory 32, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Apr 18, 2011, 3:48 AM CDT. It took effect at Apr 18, 2011, 10:00 AM CDT. It was in force for 49 min.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2011, 3:48 AM CDT (08:48 UTC)
- In effect from
- Apr 18, 2011, 10:00 AM CDT
- Expired
- Apr 18, 2011, 10:49 AM CDT
- In force
- 49 min
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
164 WHUS74 KBRO 180848 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 348 AM CDT MON APR 18 2011 ...MARINE CONDITIONS WILL BECOME UNSETTLED TODAY ACROSS THE LOWER TEXAS COASTAL WATERS... .HIGH PRESSURE OVER THE NORTHEASTERN GULF OF MEXICO AND SOUTHEASTERN STATES WILL INTERACT WITH A DISTURBANCE OVER THE LOWER PLAINS TO BRING A TIGHTENED PRESSURE GRADIENT TO THE LOWER TEXAS COASTAL WATERS. THIS WILL RESULT IN INCREASING WINDS OVER THE LAGUNA MADRE AND BAY WATERS. WIND SPEEDS ARE EXPECTED TO REACH AROUND 20 KNOTS WITH OCCASIONAL HIGHER GUSTS BY THE LATE MORNING HOURS. THESE ELEVATED WINDS WILL PERSIST THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THIS EVENING. IN ADDITION...WHILE SEAS OVER THE OFFSHORE WATERS WILL REMAIN BELOW 7 FEET TODAY...THEY ARE EXPECTED TO INCREASE MOVING INTO TONIGHT. AS A RESULT...SMALL CRAFT ADVISORIES MAY NEED TO BE EXTENDED AS THESE WINDS MAY PERSIST INTO TONIGHT AS WELL AS POSSIBLY TUESDAY...AND SEAS WILL RESPOND BY THIS TIME AS WELL. GMZ130-132-135-181700- /O.NEW.KBRO.SI.Y.0031.110418T1500Z-110419T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 348 AM CDT MON APR 18 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS: SOUTHEAST WINDS AROUND 15 KNOTS THIS MORNING WILL INCREASE TO AROUND 20 KNOTS BY AROUND 10 AM. WINDS WILL REMAIN ELEVATED THROUGH THE AFTERNOON AND INTO EARLY THIS EVENING. HIGHER GUSTS OF AROUND 25 KNOTS WILL BE POSSIBLE THROUGH THE THIS EVENING. AS A RESULT...BAY WATERS WILL BECOME CHOPPY TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-181700- /O.NEW.KBRO.SC.Y.0032.110418T1500Z-110419T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 348 AM CDT MON APR 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS: SOUTHEAST WINDS AROUND 15 KNOTS THIS MORNING WILL INCREASE TO AROUND 20 KNOTS BY AROUND 10 AM. WINDS WILL REMAIN ELEVATED THROUGH THE AFTERNOON AND INTO EARLY THIS EVENING. HIGHER GUSTS OF AROUND 25 KNOTS WILL BE POSSIBLE AS WELL. * WAVES: SEAS WILL BE AROUND 3 TO 5 FEET NEARSHORE AND 4 TO 6 FEET OFFSHORE. SEAS WILL BEGIN TO INCREASE LATER THIS AFTERNOON. WINDS ARE EXPECTED TO RESPOND TO ELEVATED WINDS BY LATE THIS AFTERNOON AND INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
214 WHUS74 KBRO 181549 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1049 AM CDT MON APR 18 2011 ...THE WINDS HAVE INCREASED ACROSS THE LAGUNA MADRE AND NEAR SHORE GULF OF MEXICO COASTAL WATERS THIS MORNING... .A HIGH PRESSURE RIDGE ACROSS THE GULF OF MEXICO WILL INTERACT WITH A DISTURBANCE OVER THE LOWER PLAINS TO BRING A TIGHTENED PRESSURE GRADIENT TO THE LOWER TEXAS COASTAL WATERS. THEREFORE THE WINDS WILL INCREASE TO SMALL CRAFT CRITERIA ACROSS THE LAGUNA MADRE AND NEAR SHORE GULF OF MEXICO COASTAL WATERS TODAY. SOUTHEAST TO SOUTH WINDS AROUND 20 KNOTS WITH OCCASIONAL HIGHER GUSTS WILL PREVAIL ACROSS THE LAGUNA MADRE AND NEAR SHORE GULF OF MEXICO COASTAL WATERS THROUGH THE EARLY EVENING. SMALL CRAFT ADVISORIES ARE LIKELY ACROSS THE OFFSHORE GULF OF MEXICO COASTAL WATERS OVERNIGHT TONIGHT. GMZ150-155-190000- /O.CAN.KBRO.SC.Y.0032.000000T0000Z-110419T0000Z/ /O.EXA.KBRO.SI.Y.0031.000000T0000Z-110419T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 1049 AM CDT MON APR 18 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS: SOUTHEAST WINDS AROUND 20 KNOTS WILL PREVAIL ACROSS THE NEAR SHORE GULF OF MEXICO COASTAL WATERS THROUGH THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ170-175-181700- /O.CAN.KBRO.SC.Y.0032.000000T0000Z-110419T0000Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1049 AM CDT MON APR 18 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. THE WINDS AND SEAS WILL CONTINUE BELOW SMALL CRAFT CRITERIA ACROSS THE FAR OFFSHORE GULF OF MEXICO COASTAL WATERS THROUGH THE EARLY EVENING THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR TODAY. $$ GMZ130-132-135-190000- /O.CON.KBRO.SI.Y.0031.000000T0000Z-110419T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1049 AM CDT MON APR 18 2011 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: SOUTHEAST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS WILL CONTINUE ACROSS THE LAGUNA MADRE THROUGH THE EARLY EVENING. THE BAY WATERS WILL BECOME CHOPPY TO ROUGH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 18, 12:21 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 18, 12:21 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1221 AM CDT MON APR 18 2011 .DISCUSSION...SEE BELOW FOR THE UPDATED AVIATION DISCUSSION FOR THE 06Z TAF PACKAGE. && .AVIATION...PATCHY AREAS OF STRATUS ARE BEGINNING TO DEVELOP EARLY THIS MORNING. THIS WILL GIVE PERIODS OF MVFR CIGS THAT WILL BE LOCATED AROUND OR BELOW 2 KFT THROUGH THE NEXT COUPLE OF HOURS. THIS CLOUD COVER WILL BECOME MORE WIDESPREAD AS WE MOVE THROUGH THE EARLY MORNING HOURS...ALLOWING FOR PREVAILING MVFR CONDITIONS BY AROUND 09-10Z. WILL NOT RULE OUT PERIODS OF IFR CIGS AS WELL. THIS STRATUS IS EXPECTED TO SCATTER AND LIFT AFTER SUNRISE...ALLOWING FOR VFR CONDITIONS TO RETURN TO ALL SITES BY AROUND LUNCHTIME. HOWEVER...LOW CLOUDS WILL AGAIN BE POSSIBLE LATE TONIGHT. OTHERWISE...WINDS WILL CONTINUE TO REMAIN OUT OF THE SOUTH TO SOUTHEAST THROUGH THE FORECAST PERIOD. WINDS BETWEEN 10-15 KNOTS OVERNIGHT WILL INCREASE TO BETWEEN 15-20 KNOTS DURING THE DAYTIME WITH HIGHER GUSTS POSSIBLE. WINDS SHOULD LET UP SOMEWHAT AFTER SUNSET THIS EVENING. && .PREV DISCUSSION... /ISSUED 626 PM CDT SUN APR 17 2011/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...VFR TO MVFR CONDITIONS AND MODERATE AND GUSTY SOUTHEASTERLY WINDS ARE BEING REPORTED AT THE REGIONAL AIRPORTS. THE LOWER CONDITION IS DUE TO REDUCED CEILINGS. THE WINDS WILL DECREASE OVERNIGHT BECOMING LIGHT TO MODERATE FROM THE SOUTHEAST. THE CLOUDINESS WILL INCREASE THIS EVENING AND OVERNIGHT TO MVFR AND TEMPORARY IFR CONDITIONS. SOME HAZE MAY OCCUR ACROSS PORTIONS OF THE CWA OVERNIGHT AND EARLY MONDAY MORNING. THE WINDS WILL BECOME MODERATE AND GUSTY FROM THE SOUTHEAST TO SOUTH ON MONDAY WITH MOSTLY CLOUDY TO PARTLY CLOUDY SKIES PREVAILING ACROSS THE CWA. VFR TO MVFR AND TEMPORARY IFR CONDITIONS WILL PREVAIL ACROSS THE REGIONAL AIRPORTS DURING THE NEXT 24 HOURS. PREV DISCUSSION... /ISSUED 208 PM CDT SUN APR 17 2011/ SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...ONSHORE FLOW HAS BEGUN TO RETURN GULF MOISTURE TO THE VALLEY TODAY...NOTED BY THICKER CLOUD COVER. CLOUDS COVER WILL CONTINUE THROUGH THE NIGHT...WITH LIGHT SOUTHEAST WINDS CONTINUING. LOWS TONIGHT WILL REACH THE LOW 70S. ONSHORE FLOW CONTINUES TOMORROW...AND INCREASE TO 20 TO 25 KNOTS AS LOW PRESSURE DEEPENS IN EASTERN COLORADO. TEMPERATURES WILL RISE A FEW MORE DEGREES TOMORROW...REACHING NEAR 90 DEGREES ALONG THE COAST AND NEARING 100 IN ZAPATA COUNTY. CONTINUED MOISTURE RETURN AND LOW CAP COULD BRING SOME FOG TO THE REGION MONDAY NIGHT...BUT MAY BE TEMPERED BY NON-CALM WINDS. LONG TERM...MONDAY NIGHT THROUGH SUNDAY...THE SYNOPTIC PATTERN IN THE LONGER RANGE PERIOD WILL HAVE A PRETTY ACTIVE NORTHERN STREAM OF WEST TO EAST MOVING MID LEVEL TROUGHS DOMINATING. FURTHER SOUTH OVER THE GULF COAST AND THE GULF OF MEX A QUIETER PATTERN WILL PREVAIL AS MID LEVEL RIDGING GRADUALLY BUILDS HERE. MODEL TO MODEL CONSISTENCY IS PRETTY GOOD THROUGH DAY 7 AND RUN TO RUN STABILITY WITH THE GFS MEX MOS TEMPS AND POPS ARE PRETTY STEADY. OVERALL CONFIDENCE IN THE LONGER RANGE GUIDANCE IS ABOVE AVERAGE BUT WILL CONTINUE TO GO A BIT ABOVE GUIDANCE AS THE CURRENT NUMERICAL GUIDANCE MAY BE UNDERESTIMATING THE IMPACT OF THE DAILY DIURNAL EFFECTS FOR HIGH TEMPS CONSIDERING THE WIDESPREAD DROUGHT CONDITIONS AFFECTING THE REGION. WILL GO CLOSE TO GUIDANCE FOR MIN TEMPS AND POPS THROUGH NEXT WEEKEND. MARINE...NOW THROUGH MONDAY NIGHT...MODERATE ONSHORE FLOW WILL CONTINUE TONIGHT AS SOME NOCTURNAL MIXING HELPS BREEZY CONDITIONS ALOFT MIX DOWN TO THE SFC. DO NOT EXPECT WINDS TO REACH ADVISORY CRITERIA...STAYING MAINLY IN THE EXERCISE CAUTION RANGE. WINDS OVER LAND WILL INCREASE TO 20 TO 25 KNOTS TOMORROW...WITH SOME OF THAT BREEZINESS BLEEDING OVER ACROSS THE LAGUNA MADRE. WILL NEED TO MONITOR FOR ADVISORIES FOR TOMORROW. BREEZY CONDITIONS RETURN OFFSHORE TOMORROW NIGHT...KEEPING SEAS STABLE AT 4 TO 5 FEET. IN THE LONGER RANGE PERIOD AN ACTIVE NORTHERN STREAM FLOW PATTERN WILL MAINTAIN A MODERATE TO STRONG PGF ACROSS THE LOWER TX COASTLINE LIKELY REQUIRING SOME SCAS LATE IN THE CWF PERIOD. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 67
Hazardous weather outlook, Apr 17, 5:00 AM CDT, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 AM CDT SUN APR 17 2011 GMZ130-132-135-150-155-170-175-TXZ248>257-181100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 AM CDT SUN APR 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SMALL CRAFT ADVISORIES MAY BE NECESSARY ACROSS THE MARINE AREAS AT TIMES MONDAY THROUGH WEDNESDAY. THERE WILL BE AN ELEVATED RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP SOUTH TEXAS EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 65
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 3:48 AM CDT | Small Craft Advisory for Winds | BRO | 13 hr | |
| Apr 18, 4:39 PM CDT | Small Craft Advisory | BRO | 11 hr | |
| Apr 18, 4:39 PM CDT | Small Craft Advisory for Winds | BRO | 27 hr |
Nearby
Small Craft Advisories in Texas, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.